Allergic Reaction Caused by a Lip Balm–Flavored Facemask Used During Inhalational Induction: A Case Report
Flavoring a facemask with a lip balm for inhalational induction in children is a common practice. However, most anesthesia providers are unaware of potential complications and the management of allergic reactions caused by lip balm. We describe the occurrence of allergic reaction to lip balm–flavored facemask in a child who underwent an inhalational anesthetic induction. The facial rash resolved completely without complications after administration of an antihistamine and steroid.
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-No Derivatives License 4.0 (CCBY-NC-ND), where it is permissible to download and share the work provided it is properly cited. The work cannot be changed in any way or used commercially without permission from the journal.